Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What can be the reason of swelling in hands and legs ?

Hello I have swelling on my body for nearly two years. my haemoglobin is 9mg, t3, t4 tsh test are normal, bp is 140-90. i am takng tablet atten 25 for BP. protien level is also okay. what could be the reason of the swelling specially on hands and legs. I am aslo been treated for cervical spondylisis. thank you
Asked On : Fri, 23 Mar 2012
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello. Welcome to HCM.
Now that your thyroid levels are normal and hemoglobin is low (for females it should be at least 11gm% according to WHO), the most obvious cause of your swelling is anemia.
My advice would be to get a few more tests:
1. Iron studies
2. Vitamin B12
3.Serum Folate levels.
4. CBC with PBS
These will tell about common nutritional anemias. If they are normal, you need to visit hematologist for work up of other uncommoner anaemias.
take care.
Answered: Fri, 23 Mar 2012
I find this answer helpful
  User's Response
thank you for the inquiry through

the low hemoglobin level indicates that you are anemic.

Now we like to find out the reason.

this can be due to B12 deficiency. piles, fissures, uterine bleeding etc.

do you have any other blood reports for creatinine(kidney function) and B12?

you may start the following ayurveda medicines:

mandoora vatakam 2-0-2- after food

2.drasharistam+lohasavam 25ml twice daily after food
Answered: Fri, 23 Mar 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor